Could droopy eyelid caused by Botox affect my sight? My eye is red and I'm concerned (Photo)

I had a Botox injected in my forehead, it's been two weeks and I'm having a droopy and puffy eyelid and now I'm starting to have red eye, could the Botox affect my sight?

Doctor Answers 9

Drooping and red eye from Botox

There are a few reasons why your I made turn red after Botox injections especially if it is drooping. I would recommend examination I a good ophthalmologist to determine the cause of the redness and discomfort you are experiencing. Best of luck.


Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Heavy eyelid

Botox can cause a "heaviness" in the upper lid, but not generally a red eye. I would suggest that you schedule an appointment with your eye doctor. Sorry that you are experiencing this. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Botox causing a droopy eyelid and red eye.

Dear sara.a.t:

Botox is a muscle relaxer which when used above the eyebrow can cause the brow to droop and migrate to the upper eyelid and affect the levator muscle to cause eyelid droop as well. The compartment where the levator palpebrae and Mullers muscle is adjacent to the lacrimal gland. The lacrimal gland provides wetness as tears to the front of the eye. 

It is certainly possible that a eyelid ptosis and dryness of the eye could occur from Botox injection above the brow. The link below will note that Botox can be used to reduce tear production from the lacrimal gland. As with any dry eye concern, redness, irritation and blepharitis including infection are possibilities. 

Visit your ophthalmologist to examine your eye and make recommendation until such time that the Botox effects have subsided. 

I hope this is helpful. All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Botox for the forehead

It is possible for Botox injections in the forehead muscles to cause heaviness of your eyebrows but the treatment would not cause redness of your eyes.  Please see your family doctor for an eye examination.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Post-Botox ptosis

Yes, it is possible that Botox could cause temporary effects on the eyes but since we don't know what was done for you or your medical history, I would recommend consulting a ophthalmologist in your area to evaluate your ptosis and your vision.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox and Heavy Eye

Too much Botox can cause the eye to be heavy and feel as if your vision is temporarily impaired.  This will return back to normal as the Botox wears off.  I would consult with an eye doctor about the redness since this is not related to the Botox injections.  Best, Dr. Green

Botox and droopy eyelid

Botox can cause a droop of your eyelid, but puffiness and redness of your eye is from something unrelated to botox.  You should see an eye care professional asap to diagnose and treat your condition. Best of luck-

T.G. Khan, DO, FACS
Fort Lee Oculoplastic Surgeon
4.5 out of 5 stars 24 reviews

Botox and Red Eye

Botox is a very safe treatment but at times it can migrate to an area that wasn't intended to be treated.

Its possible that some of the Botox drifted from you forehead to the eyelid lifting muscle known as the Levator muscle of the eyelid.

This could explain the dropping lid. Another reason for drooping is if the brows are falling due to too much botox.

In terms of the red eye, this isn't likely related to the Botox and may represent some other cause for red eye.
I suggest you seek an Ophthalmologist in your area to evaluate your eye.

I hope this was helpful.

Adam Scheiner, MD
Tampa Oculoplastic Surgeon
4.3 out of 5 stars 32 reviews

Botox and droopy eyelid

Thank you for your question.  Botox is well know to cause drooping of the eyelids, this is typically due to improper placement of the Botox however there may be other reasons for it.  This drooping can affect your vision.  Concerning your red eye, this can be due to infection or some other underlying pathology.  I advise you follow up with your physician for proper evaluation and management.  Regards, Dr. Matthew J. Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.